Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 68, NWS Phoenix, AZ

September 22, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 22, 2015, 6:18 PM MST for Maricopa County, Arizona. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2015, 6:18 PM MST (01:18 UTC)
Expired
Sep 22, 2015, 6:45 PM MST
In force
27 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 14 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 6:30 PM MSTHAIL 0.252 Ese Superstition Spri, AZSPOTTER REPORTED .25 TO .50 INCH HAIL NEAR SOSSAMAN RD AND BASELINE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WUUS55 KPSR 230118
SVRPSR
AZC013-230145-
/O.NEW.KPSR.SV.W.0068.150923T0118Z-150923T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
618 PM MST TUE SEP 22 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 645 PM MST

* AT 618 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER MESA. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MESA...GILBERT...EAST MESA...FREESTONE PARK...USERY MOUNTAIN
  PARK...SUPERSTITION SPRINGS MALL...FALCON FIELD AIRPORT AND PHOENIX
  MESA GATEWAY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3338 11183 3350 11178 3349 11159 3328 11161
TIME...MOT...LOC 0118Z 278DEG 4KT 3343 11173 

$$

18
3 follow-up statements
882 
WWUS55 KPSR 230127
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
627 PM MST TUE SEP 22 2015

AZC013-230145-
/O.CON.KPSR.SV.W.0068.000000T0000Z-150923T0145Z/
MARICOPA AZ-
627 PM MST TUE SEP 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST
FOR EASTERN MARICOPA COUNTY...

AT 627 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SUPERSTITION SPRINGS MALL...OR OVER MESA...MOVING
SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
MESA...GILBERT...EAST MESA...FREESTONE PARK...SUPERSTITION SPRINGS
MALL AND PHOENIX MESA GATEWAY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3338 11183 3345 11174 3346 11159 3328 11161
TIME...MOT...LOC 0127Z 313DEG 12KT 3340 11171 

$$

18
034 
WWUS55 KPSR 230137
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
637 PM MST TUE SEP 22 2015

AZC013-230145-
/O.CON.KPSR.SV.W.0068.000000T0000Z-150923T0145Z/
MARICOPA AZ-
637 PM MST TUE SEP 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST
FOR EASTERN MARICOPA COUNTY...

AT 637 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SUPERSTITION SPRINGS MALL...OR NEAR EAST MESA...MOVING
SOUTHEAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.

LOCATIONS IMPACTED INCLUDE...
MESA...GILBERT...EAST MESA...FREESTONE PARK...SUPERSTITION SPRINGS
MALL AND PHOENIX MESA GATEWAY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3336 11179 3342 11171 3343 11159 3328 11161
TIME...MOT...LOC 0137Z 313DEG 8KT 3335 11168 

$$

18
230 
WWUS55 KPSR 230143
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST TUE SEP 22 2015

AZC013-230153-
/O.EXP.KPSR.SV.W.0068.000000T0000Z-150923T0145Z/
MARICOPA AZ-
643 PM MST TUE SEP 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARICOPA COUNTY WILL
EXPIRE AT 645 PM MST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3336 11179 3342 11171 3343 11159 3328 11161
TIME...MOT...LOC 0137Z 278DEG 4KT 3335 11168 

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:20 PM MST, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 22, 3:20 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST TUE SEP 22 2015

.UPDATE...UPDATED FIRE WEATHER DISCUSSION.

&&

.SYNOPSIS...
CHANCES OF SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST TODAY AND
EARLY THIS EVENING. LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH
ANY STORM THAT FORMS...MAINLY OVER THE HIGHER TERRAIN EAST AND NORTH
OF PHOENIX. RAIN CHANCES QUICKLY TREND DOWN WEDNESDAY AS DRIER AIR
BEGINS MOVING IN WITH DRY CONDITIONS ALTOGETHER THURSDAY THROUGH THE
WEEKEND.

&&

.DISCUSSION...
SATELLITE IMAGERY EARLY AFTERNOON HAS CLEARED QUITE A BIT COMPARED
WITH THE PATTERN SEEN THIS MORNING. A LARGE AMOUNT OF STRETCHING AND
SHEAR...300-200MB JET OF 75KTS AND MEAN STEERING FLOW 35-40
KTS...FROM SOUTHWEST ARIZONA TO NORTHEAST ARIZONA WAS PRESENT TODAY
AS THE UPPER LEVEL TROUGH CONTINUES TO PUSH FARTHER EAST. SOME
GRADUAL WARMING ACROSS THE CENTRAL AND SOUTHWEST DESERTS HAS ALSO
TAKEN PLACE...WITH THE MAX TEMPERATURE REACHING A FEW DEGREES HIGHER
THAN ORIGINALLY FORECAST. NEEDLESS TO SAY...THIS WEATHER SYSTEM WAS
COMPLICATED AND DIFFICULT TO GET A HANDLE ON. AS WITH TRANSITIONAL
SEASON EVENTS SUCH AS THIS...A MONSOON-LIKE FEATURE MIXED WITH A
COLDER LOW PRESSURE TROUGH AND THEN TO MIX IN TROPICAL INFLUENCE...SO
MANY VARIABLES AT STAKE FOR CHANGE.

THE AREA OF SUFFICIENT PRECIPITABLE WATER CONTENT...FROM YUMA TO
SELLS AND NORTHWARD TO PRESCOTT...WILL DETERIORATE BY WEDNESDAY AS
MORE OF A WESTERLY LAMINAR FLOW SETTLES IN WITH THE POSITIVELY TILTED
TROUGH SWINGING EASTWARD. MID LEVEL MIXING RATIOS DROPPING 4-6 G/KG
BY LATE WEDNESDAY AND 500-300MB WESTERLY WINDS WILL ADVECT DRIER AIR
INTO THE REGION FOR THE REMAINDER OF THE WEEK.

TEMPERATURES WILL MAKE A SHARP REBOUND THROUGH THE WEEK...BACK TO
NEAR OR ABOVE SEASONAL AVERAGE FOR THE CENTRAL DESERTS...AND
SOUTHEAST CALIFORNIA WILL WARM A FEW DEGREES MORE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
MID CLOUDS WILL DISSIPATE THIS AFTERNOON...GIVING WAY TO INCREASING
SUNSHINE AND INSTABILITY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
SOUTH AND EAST OF THE PHOENIX AREA. HOWEVER...THERE IS A CHANCE THAT
STORMS COULD STILL DEVELOP...PARTICULARLY AT KPHX AND KSDL THROUGH
EARLY THIS EVENING. ANY STORMS THAT FORM WILL HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY RAIN AND BRIEF LOWERING OF CIGS TO 6K FT.
IMPROVING CONDITIONS EXPECTED OVERNIGHT AND INTO WEDNESDAY.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY EAST OF KBLH
THIS AFTERNOON. ANY STORMS THAT FORM WILL LIKELY PRODUCE HEAVY RAIN
AND A WIND SHIFT TO EASTERLY. IMPROVING CONDITIONS EXPECTED OVERNIGHT
AND INTO WEDNESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...FRIDAY THROUGH TUESDAY...HIGH PRESSURE AND A GRADUAL
DRYING TREND WILL PREVAIL THROUGH THE FORECAST PERIOD. AFTERNOON
MINIMUM HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL BE COMMON.
FAIR TO GOOD OVERNIGHT RECOVERIES ARE EXPECTED EACH NIGHT. WINDS
WILL REMAIN ON THE LIGHT SIDE THROUGH THE ENTIRE PERIOD...WITH
TEMPERATURES NEAR OR ABOVE SEASONAL NORMALS EACH DAY.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING
PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...DEWEY
AVIATION...HIRSCH
FIRE WEATHER...HIRSCH

In the hours before

Special weather statement, Sep 22, 3:35 PM MST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST TUE SEP 22 2015

AZZ027-222300-
SOUTHWEST MARICOPA COUNTY AZ-
335 PM MST TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MARICOPA COUNTY

UNTIL 400 PM MST

AT 334 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOSQUE...OR OVER GILA BEND...MOVING EAST AT 5 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GILA BEND AND BOSQUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3291 11272 3302 11271 3307 11251 3285 11251
TIME...MOT...LOC 2234Z 275DEG 5KT 3297 11264

18
Special weather statement, Sep 22, 4:06 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
406 PM MST TUE SEP 22 2015

AZZ027-222330-
SOUTHWEST MARICOPA COUNTY AZ-
406 PM MST TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY

UNTIL 430 PM MST

AT 405 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BOSQUE...OR NEAR GILA BEND...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND BLOWING DUST WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GILA BEND AND BOSQUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3303 11277 3309 11264 3289 11233 3277 11262
TIME...MOT...LOC 2305Z 321DEG 10KT 3298 11265

18
Special weather statement, Sep 22, 5:11 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
511 PM MST TUE SEP 22 2015

AZZ026-230045-
SOUTHWEST DESERTS AZ-
511 PM MST TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN LA PAZ AND NORTH CENTRAL YUMA COUNTIES

UNTIL 545 PM MST

AT 511 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES EAST OF YUMA PROVING GROUND...OR 19 MILES EAST OF MARTINEZ
LAKE...MOVING WEST AT 15 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND BLOWING DUST WILL BE POSSIBLE
WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LA PAZ
AND NORTH CENTRAL YUMA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3307 11394 3288 11399 3290 11434 3317 11424
TIME...MOT...LOC 0011Z 108DEG 11KT 3301 11413

18
Special weather statement, Sep 22, 5:42 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
542 PM MST TUE SEP 22 2015

AZZ023-230115-
GREATER PHOENIX AREA AZ-
542 PM MST TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY

UNTIL 615 PM MST

AT 542 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SCOTTSDALE AIRPORT...OR NEAR SCOTTSDALE...MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAIN WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...SCOTTSDALE...PARADISE VALLEY...DESERT RIDGE MARKETPLACE AND
SCOTTSDALE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3363 11208 3375 11194 3368 11174 3349 11193
TIME...MOT...LOC 0042Z 302DEG 4KT 3364 11194

18
Special weather statement, Sep 22, 5:51 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
551 PM MST TUE SEP 22 2015

AZZ023-230115-
GREATER PHOENIX AREA AZ-
551 PM MST TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MARICOPA COUNTY

UNTIL 615 PM MST

AT 551 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAVEEN...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...TEMPE...LAVEEN...SKY HARBOR AIRPORT...ARIZONA MILLS MALL...
ARIZONA STATE FAIRGROUNDS...DOWNTOWN PHOENIX...SOUTH PHOENIX AND
GUADALUPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3338 11216 3347 11215 3350 11195 3331 11197
TIME...MOT...LOC 0051Z 273DEG 10KT 3342 11210

18
Special weather statement, Sep 22, 6:04 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
604 PM MST TUE SEP 22 2015

AZZ023-230130-
GREATER PHOENIX AREA AZ-
604 PM MST TUE SEP 22 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MARICOPA COUNTY

UNTIL 630 PM MST

AT 604 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MESA...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MESA...GILBERT...EAST MESA...FREESTONE PARK...USERY MOUNTAIN PARK...
SUPERSTITION SPRINGS MALL...GILBERT CITY HALL...PHOENIX MESA GATEWAY
AIRPORT...FALCON FIELD AIRPORT AND HIGLEY.

LAT...LON 3347 11160 3328 11160 3333 11183 3348 11180
      3349 11162
TIME...MOT...LOC 0104Z 278DEG 5KT 3339 11173

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 5:11 PM MSTSpecial Weather StatementPSRYuma34 min
Sep 22, 5:42 PM MSTSpecial Weather StatementPSR33 min
Sep 22, 5:51 PM MSTSpecial Weather StatementPSRMaricopa24 min
Sep 22, 6:01 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Sep 22, 6:04 PM MSTSpecial Weather StatementPSR26 min
Sep 22, 6:09 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Sep 22, 6:34 PM MSTSpecial Weather StatementPSRPinal41 min
Sep 22, 6:36 PM MSTAreal Flood AdvisoryPSRMaricopa5 hr
Sep 22, 6:43 PM MSTSpecial Weather StatementPSRPinal47 min
Sep 22, 7:14 PM MSTSpecial Weather StatementPSRPinal46 min
Sep 22, 7:17 PM MSTBlowing Dust AdvisoryPSR70 min
Sep 22, 7:23 PM MSTFlash Flood WarningPSRMaricopa112 min
Sep 22, 7:53 PM MSTSpecial Weather StatementPSRPinal52 min
Sep 22, 8:10 PM MSTAreal Flood AdvisoryPSRPinal3 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.